Prediction Intervals for Future Observations Based on Samples of Random Sizes
Mohammad Z. Raqab1 & Haroon M. Barakat2 Show affiliations
- The University of Jordan, Jordan
- Zagazig University, Egypt
Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 16–28 · doi.org/10.3844/jmssp.2018.16.28
Abstract
On the basis of failure times of an informative sample (X-sample) of random size M of iid continuous random variables, we consider the prediction problem of failure times of another independent future sample (Y-sample) of random size N of iid variables from the same distribution. In this paper, we derive various exact prediction intervals for future failure times from the Y -sample based on the failure times from the X-sample. Specifically, prediction intervals for individual failure times as well as outer and inner prediction intervals are derived based on X-order statistics. Prediction intervals for the increments of order statistics are also investigated. Exact expressions for the coverage probabilities of these intervals are also derived and computed numerically. A practical example on a biometric data set is used to illustrate the results developed here.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Raqab, M. Z. & Barakat, H. M. (2018). Prediction Intervals for Future Observations Based on Samples of Random Sizes. Journal of Mathematics and Statistics, 14(1), 16–28. https://doi.org/10.3844/jmssp.2018.16.28
- Licence
- CC BY 3.0
- Issue
- Volume 14, Issue 1
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
